Weight gain without meds?

I was diagnosed with SLE nephritis last year and although I haven’t been on any meds other than Plaquenil since a year now, I feel like I am gaining weight by the minute. I do not go out so I don’t exercise but I’m a vegetarian and I consider myself to be a conscious eater. What really annoys me is that fat seems to accumulate between my armpit and my breast which makes me look huge.

Has anyone else experienced this?

Thanks

8 Replies

oldestnewest
  • Fluid retention is very common with SLE nephritis. It is a symptom best not ignored.

    Easy to put on and carry up to 5lbs of fluid in one day with SLE nephritis.

    Highly recommend consulting with your doctors as fluid retention in torso can lead to cardiovascular issues.

    Ask about ways to control fluid retention manage your SLE nephritis better - fluid intake restriction, salt restriction, glucose/fruit restriction, ... some patients require highly selective restrictive food/liquid protocols.

    A weight gain of 2-5lbs within 24 hours is a certain sign of fluid retention. Self check. Weigh yourself in the PM then weigh yourself the next day in the PM. Keep notes for reference. Best to weigh in the PM as accumulation tends to occur during the day with food/fluid intake.

    Take care.

  • Thank you Nouska.

    The thing is that I'm not talking about swelling / water retention, I'm talking about fat - I know it's fat and it's so annoying.

    Thanks!

    xx

  • Understood.

    Fat or fluid retention : weight gain is weight gain.

    Of the two ... for a patient with Lupus nephritis ... fat gain is preferable to fluid retention (if that can be stated without offense) BUT neither is desirable nor healthy.

    Once again ... self check ... if weight is increasing it should be medically assessed.

    It is a slippery slope. 1 pound then 2 pounds ... Do not allow it to go too far as recovery is 1000x more difficult than prevention.

    I hope you find a solution. It is never comfortable to be uncomfortable.

    Take care.

  • Thanks, I've never thought about it this way.

    Love

    xx

  • Hiya SRamkin, I am experiencing the same thing, and I think its the hydroxy!!! I put over a stone on within 2/3 weeks (half a stone in one week) I had not changed my eating habits or amout of movement! I then reduced my hydroxy to one a day, I managed with some difficulty to get half a stone off. I was told recently just over a month ago to increase the hydroxy again and low and behold I went from 10st 8 to 11st 2.5 in a week!!!!! My weight in dec was 9st 8 to 10lb and been that for years! Everyone said its nothing to do with it, but I think it is and the extra weight is making me very breathless and uncomfortable, however, I don't know what the answer is because I know I can't come off the hydroxy. So if you find something that helps with the weight loss please let me know :0 Good luck :)

  • Thank you Pollyanna.

    I had the same suspicions; I will definitely Google it further. I keep on buying larger clothes and, anyway, you know how it is. This lupus is a curse!

  • I did look but couldn't find anything, even spoke to lupus nurse and she said she had never heard of weight gain with it! I just find it bit strange that its piled on again with the higher dose! Gutted that they made me drop one and then put me back up now! And yes I too am sick of buying bigger clothes :( Still interested if you find anything :) take care

  • Seems to be a problem with this condition. I am very sensitive to drugs and one side effect for me is weight gain. Trying to loose weight is very hard. Easy to put it on. Slimming world helped me. One thing that happens when you don't feel good is you don't eat enough or just crave junk because you are so tired. Steroids make it worse and makes it even harder to loose weight or even maintain. Eating enough is important when I lost over two stone with slimming world I realised that I did not eat enough of healthy food don't give up I put 10 pounds back on with meds and losing it again was slow and frustrating just half a pound at a time . Good luck x

You may also like...